MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; STEM, HUMERAL 10MM RSP

ENCORE MEDICAL L.P. RSP SHOULDER; STEM, HUMERAL 10MM RSP
Catalog Number 506-00-010
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/16/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient developing an infection the reverse shoulder prosthesis (rsp) primary components were removed and a temporary antibiotic spacer was placed in.Subsequently, a reverse shoulder was placed upon the healing of the infection.
 
Additional Manufacturer Narrative
Concomitant products: part number 804-03-049 should not have been listed as a concomitant part on the initial medical device report.The rest were correct.Manufacturer narrative: the reason for this revision surgery was an infection.The previous surgery and the revision detailed in this investigation occurred over 11.2 months apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device (s) showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
STEM, HUMERAL 10MM RSP
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6411299
Report Number1644408-2017-00155
Device Sequence Number47520
Product Code KWS
UDI-Device Identifier00888912024396
UDI-Public(01)00888912024396
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Catalogue Number506-00-010
Device Lot Number816C1229
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/16/2017
Supplement Report FDA Received Date04/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
506-03-118,LOT 832C1236; 506-03-122,LOT 833C1235; 506-03-138,LOT 837C1048; 506-03-138,LOT 837C1077; 508-00-000,LOT 848C1990; 508-00-036,LOT 856C1917; 508-32-104,LOT 866C2064; 508-36-101,LOT 869C2021; 804-03-049
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR